Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 235, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 1997, 7:01 AM CDT for Hickman County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 1997, 7:01 AM CDT (12:01 UTC)
- Expired
- Jun 21, 1997, 7:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:10 AM CDT | Thunderstorm Wind 50 | Centerville, TN | Local law enforcement reported 3 trees were blown down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS1 KBNA 211202 RRA SVRBNA TNC081-211230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 701 AM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...HICKMAN COUNTY AT 7 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AETNA...ABOUT 10 MILES SOUTH OF CENTERVILLE. THE STORM WAS MOVING NORTHEAST AT AROUND 20 MILES AN HOUR...AND WILL REACH DUCK RIVER BY 720 AM AND JONES VALLEY BY 725 AM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:06 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 2:06 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT SAT JUN 21 1997 MAIN FCST PROBLEM THIS ISSUANCE WL BE IF WE SHOULD ADD PCPN CHCS FOR SUNDAY. MDLS BRNG SFC CDFNT SLOWLY SWD TO SRN MO-ILL-INDIANA BY 00Z MON AND MAIN EFFECT UNTIL THEN WL BE SOME WIDELY SCTD TSRA ACRS FA. BOTH FAN AND NGM GUID GIVE FA ARND 25-30 PCT POP THRU SUNDAY MNLY IN AFTN...HOWEVER...UNTIL SUNDAY WOULD RECOMMEND THAT WE LEAVE CURRENT FCST GENERALLY AS IS IN TERMS OF PCPN CHCS. MCS ACTIVITY MOVG SLOWLY SEWD INTO IA ERLY THIS AM ALNG FNTL BNDRY AND NRN MS TSRA DVLPMT...BOTH ALNG THETA-E AXIS AREAS...WL STAY AWAY FM FA UNTIL THE FNTL BNDRY TO THE NW GETS CLOSER. BLV THAT BY SUN AFTN/EVE THAT FA WL BE CLOSE ENOUGH TO THE TSRA DVLPMT ALNG SLOWLY SEWD SINKING WK CDFNT THAT WE SHUD SEE MORE CLDS/MAYBE SOME LEFT-OVER TSRA ESP IN NRN PTNS OF FA BY LATE SUN AFTN/EVE HRS. . WL RECOMMEND FOR NOW THAT WE PUT IN 20-30 PCT POP FOR THE NRN PTNS OF FA FOR SUN AFTN AND GNRLY KEEP FM NR MURFREESBORO SWD DRY. WL ALSO RECOMMEND THAT WE PUT IN SAME LOW POP FOR PLATEAU COUNTIES...ESP IN NRN SECTIONS. AS FOR TEMPS...WL STAY CLOSE TO THE NGM THRU THE FCST PERIODS AS IT HAS BEEN RELATIVELY CLOSE THE LAST FEW DAYS. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Marion | 51 min |
| Jun 21, 12:14 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 36 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.